Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2006, 3:14 PM EDT for Hampton County, South Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 3:14 PM EDT (19:14 UTC)
- Expired
- May 14, 2006, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:30 PM EDT | HAIL 0.88 | 7 S Hampton, SC | NICKEL SIZE HAIL WAS REPORTED 7 MILES SOUTH OF HAMPTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 141914
SVRCHS
SCC049-142000-
/O.NEW.KCHS.SV.W.0075.060514T1914Z-060514T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 400 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED 9 MILES WEST OF ESTILL...OR ABOUT 14
MILES EAST OF SYLVANIA...MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
LURAY AND ESTILL...
LENA...
HAMPTON...
VARNVILLE...
ALMEDA AND CUMMINGS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3274 8140 3275 8135 3284 8123 3296 8102
3290 8099 3285 8093 3275 8086 3272 8097
3276 8101 3268 8111 3270 8140
$$2 follow-up statements
000
WWUS52 KCHS 141934
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 14 2006
SCC049-142000-
/O.CON.KCHS.SV.W.0075.000000T0000Z-060514T2000Z/
HAMPTON-
334 PM EDT SUN MAY 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR HAMPTON COUNTY...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR NIXVILLE...OR ABOUT 7 MILES SOUTH OF
HAMPTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...HAMPTON...LENA...
LURAY...MILEY AND VARNVILLE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3274 8140 3275 8135 3284 8123 3296 8102
3291 8098 3285 8092 3278 8087 3272 8084
3270 8096 3275 8101 3268 8111 3270 8140
$$000
WWUS52 KCHS 141951
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT SUN MAY 14 2006
SCC049-142001-
/O.EXP.KCHS.SV.W.0075.000000T0000Z-060514T2000Z/
HAMPTON-
351 PM EDT SUN MAY 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY WILL EXPIRE AT
400 PM EDT...
AT 348 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3274 8140 3275 8135 3284 8123 3296 8102
3291 8098 3285 8092 3278 8087 3272 8084
3270 8096 3275 8101 3268 8111 3270 8140
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:09 PM EDT, 5 minutes earlier.
Area forecast discussion, May 14, 3:09 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SAT MAY 14 2006 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... .SHORT TERM /TODAY THROUGH MONDAY NIGHT/...SCT CONVECTION IS FIRING ACROSS MUCH OF ERN GA AND WRN SC THIS MRNG. THIS ACTIVITY IS DVLPG UNDERNEATH DIVERGENCE ASSOC WITH THE LEFT EXIT RGN OF AN UPR JET MAX AND THE NRN FRINGES OF A WELL DEFINED H7 THETA-E AXIS. THE TAIL END OF THIS ACTIVITY WL BRUSH THE FCST AREA OVR THE NXT FEW HRS BUT XPCT THE BULK OF THE ACTIVITY TO BE OUT OF THE RGN BY 12Z. A FAIR AMOUNT OF SUN IS XPCTD TDA ONCE ERLY MRNG CONVECTION MOVES AWAY. JET INDUCED CIRRUS AND A DVLPG CU FIELD WL OCNLY FILTER THE SUN THROUGH THE DAY BUT MOST AREAS SHOULD STILL BE ABLE TO REACH THE UPR 70S TO AROUND 80. CDFNT MOVING S THROUGH TN ATTM WL APRCH FM THE NW TNGT AS LOW PRES MOVES ACROSS NC/VA. CONDITIONS APPEAR FAVORABLE FOR THE DVLPMNT OF SCT TO NUMEROUS TSTMS AHEAD OF THE FNT THIS AFTN. ACTIVITY WL LIKELY INITIATE OVR THE SC UPSTATE AND NRN GA BY ERLY TO MID AFTN THEN GRADLY SPREAD E/SE TOWARD THE COAST THROUGH THE LTE AFTN AND EVNG HRS AS UPR-LVL DIVERGENCE INCRS. MODIFIED SOUNDINGS YIELD MODEST INSTABILITY WITH SBCAPES OF 1000-1500 J/KG AND LI/S AROUND -3 HWVR A WK CAP IS NOTED AT H8 EVEN WITH SFC TEMPS AROUND 80. DESPITE THIS CAP...STEEP H5-H7 LAPSE RATES...STRONG VERTICAL SHEAR PROFILES...LOW FREEZING HGTS AND FAVORABLE PSNG UNDER THE RIGHT ENTRANCE RGN OF A 105 KT JET STREAK SUGGESTS THERE IS A RISK FOR ORGANIZED SVR WX THIS AFTN AND EVNG ACROSS ALL OF SRN SC AND SE GA. THE PRIMARY HAZARDS WL BE LARGE HAIL AND DAMAGING WNDS...HWVR AN ISOLD TORNADO OR TWO CAN NOT BE RULED OUT WHERE MESOSCALE BNDRY COLLISIONS OCCUR. WL MAINTAIN 50 POPS FOR ALL AREAS THIS AFTN THROUGH MIDNGT THEN VRY SLOWLY TAPPER POPS DOWN FROM NW-SE THROUGH SUNRISE MON AS THE FNT WL LIKELY HAVE A HARD TIME CLRG THE COAST BY THEN WITH SUCH STRONG ZONAL FLOW IN PLACE ALOFT. FNT BNDRY WL REMAIN Q-STNRY ALONG OR JUST OFF THE COAST FOR MUCH OF THEY DAY MON BEFORE FINALLY PUSHING INTO THE OFFSHORE WTRS AS THE BASE OF THE LARGE UPR LOW FINALLY SWINGS THROUGH. WL NEED TO KEEP CHANCE POPS GOING THROUGH AT LEAST ERLY MON EVNG BEFORE FINALLY DROPPING POPS ALL TOGETHER BY TUE MRNG. HIGHS MON WL STRUGGLE TO REACH THE MID 70S. LOWS MON NGT WL RANGE FROM AROUND 50 INLAND TO THE UPR 50S ALONG THE COAST. && .LONG TERM /MONDAY THROUGH FRIDAY/...LARGE OMEGA BLOCK WL HOLD ACROSS MUCH OF THE CONUS THROUGH THE PERIOD. THE CURRENT FCST LOOKS FINE SO NO CHANGES ARE PLANNED. && .MARINE...STRONG SWLY FLOW WILL REMAIN OVR THE COASTAL WATERS THRU AT LEAST THE NEXT 36 HOURS AS A CDFNT SLOWLY APCHS FROM SRN APPALACHIANS. INCRD BLYR WINDS AHEAD OF THE FNT WILL ALLOW COASTAL WATER WIND SPEEDS TO AGAIN INCRS TO THE 15-20 KT AREA WITH THE HIGHEST WIND SPEEDS CONFINED TO WITHIN 5NM OF SHORE AND CLOSE TO THE GULF STREAM. WILL AGAIN NEED SCEC FOR CHAS HARBOR BUT WILL KEEP ALL OTHER ZONES BELOW THE NEED FOR A HEADLINE. ALTHOUGH FETCH WILL PARALLEL TO SLIGHTLY OFFSHORE...WAVE HEIGHTS WILL CREEP UP TO 4 FT FOR THE WATERS WITHIN 20 NM OF SHORE WHILE THE OUTER GA WATERS WILL INCRS TO 5 FT. FNT WILL MOVE INTO THE COASTAL WATERS EARLY MON MRNG THEN MAKE LITTLE PROGRESS WHICH WILL PREVENT WINDS FROM VEERING TO W OR NW AND ALSO PREVENT WIND SPEEDS FROM DECRG MUCH. HOWEVER...A SECONDARY LOW PRES WAVE WILL SWING THRU THE WATERS LATE TUE WHICH WILL SWING WINDS ARND TO NW AND ALLOW FOR AN IMPROVING TREND IN OVERALL CONDS MIDWEEK WITH WIND SPEEDS FALLING TO BELOW 15 KT AND SEAS TO 4 FT OR LESS. && .AVIATION...TRICKY TAF FCST THRU 15/06Z DUE TO PROBABILITY AND TIMING OF TSTMS THRU THE SC/GA COASTAL PLAIN. BOTH TERMINALS WILL START OUT WITH VFR CONDS...ALTHOUGH KSAV IS EXPERIENCING -RA AT THE START OF THE 14/06Z TAF PERIOD. SHWRS SHOULD NOT LAST LONG NOR BRING CONDS DOWN BELOW VFR...BUT WITH LIGHT SFC WINDS AND ELEVATED BLYR WINDS HAVE MAINTAINED LLWS MENTION THRU DAYBREAK AT KSAV. KCHS SFC WINDS REFUSE TO SETTLE DOWN AND BLYR WINDS ARE NOT AS IMPRESSIVE SO HAVE REMOVED LLWS. NEXT CONCERN BECOMES TIMING OF CLOUDS/SENSIBLE WX. A DECENT AMT OF SUNSHINE IS EXPECTED THRU THE FIRST HALF OF THE DAY BEFORE CONVECTION BEGINS AND CLOUDS INCRS. THIS WILL HELP HOLD OF TSTMS INTO THE MID TO LATE AFTN HRS. HOWEVER...WITH LOW CONFIDENCE ON LOCATION/TIMING OF TSTMS...AM HESITANT TO GO WITH ANYTHING GREATER THAN CB MENTION ATTM. BEST TIMING WOULD SEEM TO HAVE TSTMS THRU EACH TERMINAL WITHIN A FEW HOURS OF 15/00Z THIS EVE...BUT UNTIL ACTIVITY GETS GOING AND SHORT-TERM MODELS PUT A GOOD HANDLE ON THINGS...WILL LET LATER TAF ISSUANCES HANDLE THE POTENTIAL TSTM ACTIVITY. && .LAKE WINDS...CLOSER PROXIMITY TO LOW PRES DYNAMICS ARE MAKING FOR BETTER BLYR WINDS TDA THAN YDA. BUFKIT INDICATES WINDS 30-35 KT WITHIN 4-7 KFT OF THE SFC THAT ARE EXPECTED TO MIX TWD THE SFC FOR AT LEAST THE FIRST HALF OF TDA WITH DECENT SUNSHINE. ONCE THE LAND/LAKE SHORE TEMPERATURE DIFFERENTIAL TAKES OVER...WIND SPEEDS ALONG THE SHORELINES OF LAKE MOULTRIE ARE EXPECTED TO INCREASE TO THE 15-25 KT RANGE THIS AFTN INTO THIS EVE. THUS...WILL RAISE A LWA FOR LAKE MOULTRIE TDA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 FROM 12 PM UNTIL 9 PM. MARINE...NONE. && ST/JPC
Hazardous weather outlook, May 13, 9:50 PM EDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EDT SUN MAY 13 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 950 PM EDT SUN MAY 13 2006 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST SOUTH CAROLINA UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE WEATHER...A FEW SEVERE THUNDERSTORMS AND POSSIBLY ISOLATED TORNADOES ARE STILL EXPECTED ACROSS PARTS OF THE AREA...ESPECIALLY IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT. PLEASE REFER TO POSSIBLE WARNINGS OR STATEMENTS FROM THIS OFFICE...AND TO THE LATEST DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS STILL NEEDED...MAINLY IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT.
In the hours before
Special weather statement, May 14, 12:00 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1200 PM EDT SUN MAY 14 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-142200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1200 PM EDT SUN MAY 14 2006 ...STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND TONIGHT... A COLD FRONT MOVING SOUTH ACROSS TENNESSEE TODAY WILL APPROACH THE REGION TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT OVER NORTHERN GEORGIA AND THE SOUTH CAROLINA UPSTATE EARLY THIS AFTERNOON...THEN SPREAD RAPIDLY EAST SOUTHEAST TOWARDS THE SOUTH CAROLINA AND GEORGIA COAST LATE THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. THE RISK FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM AND MIDNIGHT. HOWEVER...STRONG STORMS COULD LINGER EVEN LONGER THROUGH THE NIGHT...ESPECIALLY NEAR THE COAST AND IN PARTS OF SOUTHEAST GEORGIA. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REVIEW THEIR SEVERE WEATHER SAFETY PROCEDURES. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA THROUGHOUT THE DAY FOR ADDITIONAL STATEMENTS AND POSSIBLE WATCHES OR WARNINGS. BE SURE TO KEEP YOUR NOAA WEATHER RADIO IN ALERT MODE THIS AFTERNOON AND TONIGHT. 33
Special weather statement, May 14, 2:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT SUN MAY 14 2006 GAZ088-141915- SCREVEN- 246 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 315 PM EDT... AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER GOLOID...OR ABOUT 3 MILES SOUTHWEST OF SYLVANIA...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ZEIGLER...WOODCLIFF...WATERS...SYLVANIA...LEWIS...GOLOID... FARMDALE...ALTMAN...WHITE HILL AND GREEN HILL THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 14, 3:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SUN MAY 14 2006 SCZ040-141945- ALLENDALE- 309 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 345 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF MILBURY... OR ABOUT 12 MILES EAST OF SYLVANIA...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...SEIGLING...BARTON...APPLETON...ALLENDALE...ROUSE... FAIRFAX...ULMER...SYCAMORE AND JENNYS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:50 AM EDT | Lake Wind Advisory | CHS | Berkeley | 18 hr |
| May 14, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 33 min |
| May 14, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 57 min |
| May 14, 6:31 PM EDT | Tornado Warning | CHS | Allendale | 44 min |
| May 14, 6:56 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 34 min |
| May 14, 7:03 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 57 min |
| May 14, 7:28 PM EDT | Tornado Warning | CHS | Colleton | 47 min |
| May 14, 7:52 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 68 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.